Texas, 2007

Hail and Damaging Wind in Texas, June 4, 2007

June 4, 2007 · NWS FWD · 10 events in 5 counties and zones

Storms developed during the heat of the day along surface boundaries. Several reports of hail and one report of thunderstorm winds were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Storms developed during the heat of the day along surface boundaries. Several reports of hail and one report of thunderstorm winds were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 4, 11:30 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 4, 11:30 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CDT MON JUN 4 2007

.AVIATION...
JUST MINOR ADJUSTMENTS ON TAFS. AGREE WITH CWSU ON OVERALL
EVOLUTION OF REMAINING VFR CONDS...WITH HIGH SCT CB GROUPS OVER
D/FW AREA THRU 00Z...WITH A VCTS/CB THRU 01Z ACT VCNTY...AS THEY
ARE IN MORE UNSTABLE AIRMASS AHEAD OF S/W MVG SE ACROSS N TX.
CROSSOVER TOOL INDICATES SOME HIGH END MVFR VSBYS POSSIBLE TWD 12Z
TUES...BUT WILL ONLY INDICATE AT ACT ATTM DUE TO POSSIBLE DRIER
AIR ADVECTING IN FROM NW INTO D/FW AREA SITES.

OTRW...WNW FLO 7-11 KTS THRU 00Z...VEERING SSW 5 KTS AFTRWDS.
VRB05KT OVRNGT SHD COVER IT. ENOUGH MIXING BY 16-17Z TUES FOR S
FLOW TO RETURN 7-9 KTS...BUT NOT SIGNIFICANT ENOUGH TO ADD THIS
TAF CYCLE.

&&

.PREV DISCUSSION... /ISSUED 1039 AM CDT MON JUN 4 2007/

DISCUSSION...
HAVE MADE SOME MINOR CHANGES TO CURRENT FORECAST TO ADJUST FOR
CURRENT TRENDS. WEAK UPPER CIRCULATION...CURRENTLY MOVING INTO THE
FAR WESTERN COUNTIES EAST OF KABI...WILL CONTINUE MOVING SOUTHEAST
ACROSS NORTH TEXAS TODAY. BEST CHANCES FOR CONVECTIVE DEVELOPMENT
WILL BE IN TWO AREAS...ONE IN AREAS VERY NEAR THE CIRCULATION
CENTER AND THE OTHER IN SOUTHEAST ZONES NEAR AREA OF BETTER
HEATING AND A SURFACE BOUNDARY.

UPDATE INCLUDES ADJUSTMENTS TO FIRST AND SECOND PERIOD POPS AND A
SLIGHT MODIFICATION TO SKY COVER BASED ON LATEST TRENDS. DID NOT
MAKE ANY SIGNIFICANT CHANGES TO TEMPERATURES OR WINDS. /09

PREV DISCUSSION... /ISSUED 621 AM CDT MON JUN 4 2007/

AVIATION...
REMNANTS OF NOCTURNAL MCS PUSHING INTO WESTERN NORTH TEXAS COUNTIES.
ALTHOUGH TREND SHOULD CONTINUE DOWNWARD WITH COVERAGE AND
INTENSITY... ENOUGH OF THE SHRA MAY APPROACH THE METROPLEX TAF SITES
TO WARRANT VCSH AROUND 14-17Z. AREA OF SHRA HAS A SLOW SOUTHWARD
DRIFT AS WELL...THUS VCSH REQUIRED FOR KACT STARTING AN HOUR OR SO
LATER.

BEST CHANCE OF AFTERNOON/EVENING TSRA WILL BE AT KACT DUE TO
PROXIMITY OF OUTFLOW BOUNDARY AND WEAK UPPER VORT MAX MOVING ACROSS.
WILL CARRY VCTS THROUGH 00Z AT KACT. AT METROPLEX SITES...WILL LEAVE
OUT VCTS DUE TO LESSER COVERAGE BUT WILL CARRY CB CLOUD GROUP.

NOCTURNAL MCS SUGGESTED BY GUIDANCE TONIGHT SHOULD REMAIN WEST OF
ALL TAF SITES. AGAIN...KACT WILL BE THE MOST LIKELY ONE TO BE
AFFECTED IF TSRA MOVE/BUILD FARTHER EAST OVERNIGHT. THUS WILL
INCLUDE CB CLOUD GROUP.

VFR CONDITIONS SHOULD PREVAIL THIS TAF CYCLE. WINDS LIGHT NORTHWEST
BECOMING SOUTHWEST BY END OF CYCLE.
06..

PREVIOUS DISCUSSION...
330 AM CDT
THIS MORNINGS MCS IS MUCH WEAKER THAN YESTERDAYS. COMPLEX
CONTINUES TO MOVE TOWARDS NORTH TEXAS...HOWEVER IR IMAGERY
INDICATES WARMING CLOUD TOPS WITH OUTFLOW NOW OUT AHEAD OF THE
SYSTEM. MCS LOCATED IN SOUTH TEXAS IS MOST LIKELY ROBBING THE
NORTHERN SYSTEM OF INFLOW. THUS...RAIN CHANCES WERE LOWERED. HAVE
KEPT CHANCE POPS IN THE WEST AND SOUTH WHERE SOME PRECIP MAY
GRAZE THE AREA THIS MORNING. ADDITIONAL ACTIVITY IS POSSIBLE THIS
AFTERNOON WITH REMNANT OUTFLOW BOUNDARIES LIKELY PROVIDING A
FOCUS FOR ANY CONVECTION THAT DEVELOPS.

MODELS ARE SHOWING ANOTHER NORTHWEST FLOW EVENT AGAIN TOMORROW
MORNING...WITH AN MCS FORMING IN THE TX PANHANDLE AND SLIDING SE.
THIS COMPLEX WILL MOST LIKELY TRACK FARTHER SOUTH ALONG OUTFLOW
BOUNDARIES IN SOUTH TEXAS. HAVE AGAIN PLACED POPS IN THE WEST AND
SOUTH...ALONG THE EASTERN PERIPHERY OF THE MCS.

THE WEATHER PATTERN (AS FAR AS RAIN IS CONCERNED) WILL FINALLY
QUIET DOWN STARTING TUESDAY AS THE MEAN TROUGH SHIFTS EAST AND
HEIGHTS RISE ACROSS NORTH TEXAS. A CAPPING INVERSION WILL KEEP A
LID ON THUNDERSTORM ACTIVITY THROUGH THE END OF THE WORK WEEK. SW
LLJ WILL HELP 850 MB TEMPS RISE AS HIGH AS 26 DEGREES C ON
THURSDAY. THIS WILL TRANSLATE TO TEMPERATURES IN THE MID
90S/UPPER 70S ON THURSDAY. EXPECT TEMPS TO BE SOMEWHAT LOWER
FRIDAY THROUGH SUNDAY AS HEIGHTS DECREASE. IN ADDITION...LLJ
SPEEDS OF 40-50 KTS WILL MIX TO THE SURFACE...AND WINDS WEDNESDAY
AND THURSDAY AFTERNOON WILL BE QUITE STRONG.

SUBTROPICAL HIGH WILL DEVELOP IN THE GULF BY FRIDAY AS A BROAD
TROUGH PUSHES INTO THE PLAINS. NORTH TEXAS WILL BE SANDWICHED IN
BETWEEN THESE TWO SYSTEMS...WITH RESULTANT SW FLOW ALOFT. A FRONT
WILL STALL ACROSS THE CENTRAL PLAINS...KEEPING THE GULF OPEN FOR
NORTH TEXAS. UNFORTUNATELY...THIS MEANS HUMIDITIES WILL LIKELY
REMAIN HIGH WITH STICKY CONDITIONS CONTINUING.  /13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  89  68  91  73  93 /  20  10  10  10  10
WACO, TX              88  65  91  73  93 /  30  10  10  10  10
PARIS, TX             88  64  90  68  91 /  10  10  10  10  10
DENTON, TX            89  64  92  73  93 /  20  10  10  10  10
MCKINNEY, TX          89  64  90  71  90 /  20  10  10  10  10
DALLAS, TX            89  69  92  74  92 /  20  10  10  10  10
TERRELL, TX           89  65  89  69  92 /  20  10  10  10  10
CORSICANA, TX         87  65  89  72  94 /  30  10  10  10  10
TEMPLE, TX            86  67  91  71  94 /  40  20  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

09/13/05
Hazardous weather outlook, Jun 4, 10:25 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1125 AM CDT MON JUN 4 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
1125 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...
SOUTH AND WEST OF A BOWIE...WEATHERFORD... HILLSBORO...PALESTINE
LINE...WITH MORE ISOLATED COVERAGE FURTHER NORTH AND EAST. A FEW
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE OVER
FAR SOUTHERN SECTIONS OF NORTH TEXAS.

THUNDERSTORM ACTIVITY SHOULD WIND DOWN DURING THE OVERNIGHT...AS
INSTABILITY WANES AND AN UPPER LEVEL DISTURBANCE MOVES AWAY FROM THE
AREA.

.DAYS TWO THROUGH SEVEN...
NO THUNDERSTORMS EXPECTED. HOWEVER...INCREASING TEMPERATURES AND
CONTINUED HIGH HUMIDITY WILL RESULT IN INCREASING HEAT INDEX VALUES.
HEAT INDICES IN THE MID TO UPPER 90S ACROSS NORTH TEXAS WILL BE
POSSIBLE FROM WEDNESDAY...INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND EVENING
OVER FAR SOUTHERN PORTIONS OF NORTH TEXAS.

05/

In the hours before

Special weather statement, Jun 4, 12:35 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
135 PM CDT MON JUN 4 2007

TXZ156-041900-
LAMPASAS TX-
135 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL LAMPASAS COUNTY

AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF LAMPASAS...MOVING SOUTHEAST AT 15
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS AND OUTLYING AREAS.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM...BEFORE IT EXITS THE COUNTY.

LAT...LON 3116 9826 3104 9841 3078 9818 3098 9797

05/
Special weather statement, Jun 4, 1:03 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT MON JUN 4 2007

TXZ142-156-042000-
MILLS TX-LAMPASAS TX-
203 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN LAMPASAS COUNTY
  SOUTHERN MILLS COUNTY

AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF SAN SABA...MOVING SOUTHEAST
AT 15 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3143 9865 3128 9877 3097 9835 3119 9817

05/
Special weather statement, Jun 4, 1:20 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CDT MON JUN 4 2007

TXZ103-104-119-042015-
DENTON TX-COLLIN TX-DALLAS TX-
220 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN COLLIN COUNTY
  NORTHERN DALLAS COUNTY
  EASTERN DENTON COUNTY

AT 220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTH OF HIGHLAND VILLAGE...MOVING
SOUTHEAST AT 15 MPH. OTHER STORMS WERE DEVELOPING IN DENTON COUNTY
NEAR PILOT POINT AND KRUGERVILLE AND ALSO IN COLLIN COUNTY 2 MILES
WEST OF WYLIE. THESE STORMS WERE ALSO MOVING TO THE SOUTHEAST AT 15
MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS THROUGH THE LATE AFTERNOON HOURS.

LAT...LON 3343 9704 3302 9720 3280 9652 3335 9657
Special weather statement, Jun 4, 1:26 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT MON JUN 4 2007

TXZ122-123-042000-
RAINS TX-VAN ZANDT TX-
226 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN RAINS COUNTY
  NORTHERN VAN ZANDT COUNTY

AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF WILLS POINT...MOVING EAST-
SOUTHEAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...FRUITVALE...GRAND
SALINE...WILLS POINT AND LAKE TAWAKONI STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3289 9607 3272 9612 3256 9559 3282 9564

05/
Special weather statement, Jun 4, 1:47 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CDT MON JUN 4 2007

TXZ118-042015-
TARRANT TX-
247 PM CDT MON JUN 4 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN TARRANT COUNTY

AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF SOUTHLAKE...MOVING SOUTHEAST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAPEVINE AND SOUTHLAKE.

HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3299 9727 3296 9728 3287 9704 3298 9703

The radar

The Dallas/Ft Worth radar (KFWS), 72 km away, was scanning. The volume nearest the first event began at 19:51 UTC.

Open the radar archive at this moment

Event by event

9 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Denton

When
June 4, 1:50 PM CST
Where
Denton County, 1 mi SE of Denton
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.210, -97.138

At the intersection of FM 2181 and Ryan Road.

Hail, Tarrant

When
June 4, 2:24 PM CST
Where
Tarrant County, Grapevine
Measured
0.88 in hail
Reported by
Public
Coordinates
32.930, -97.080

Hail, Collin

When
June 4, 2:50 PM CST
Where
Collin County, Wylie
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.020, -96.550

Hail, Hunt

When
June 4, 3:17 PM CST
Where
Hunt County, 1 mi S of Greenville
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.115, -96.120

Hail, Dallas

When
June 4, 4:05 PM CST
Where
Dallas County, Grand Prairie
Measured
0.75 in hail
Reported by
Public
Coordinates
32.750, -96.980

Hail, Dallas

When
June 4, 4:23 PM CST
Where
Dallas County, Grand Prairie
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.750, -96.980

Reported on the south end of Joe Pool Lake.

Hail, Tarrant

When
June 4, 6:45 PM CST
Where
Tarrant County, 1.16 mi E of Keller
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
32.930, -97.230

Hail, Tarrant

When
June 4, 6:45 PM CST
Where
Tarrant County, Grapevine
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.930, -97.080

Thunderstorm Wind, Tarrant

When
June 4, 6:45 PM CST
Where
Tarrant County, Grapevine
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.930, -97.080

Trees downed.

Hail, Tarrant

When
June 4, 6:50 PM CST
Where
Tarrant County, Keller
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.930, -97.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36122, 36123, 36124, 36125, 36126, 36127, 36128, 36129, 36131, 36130.